Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 99, NWS Omaha, NE

June 19, 2000Pierce County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 19, 2000, 8:06 PM CDT for Pierce County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 19, 2000, 8:06 PM CDT (01:06 UTC)
Expired
Jun 19, 2000, 9:00 PM CDT
In force
54 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pierce County, NE

The radar

The Omaha radar (KOAX), 130 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:27 PM CDTTornado F0Newman Grove, NEBrief touchdown of a small tornado reported by a storm spotter.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 7:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WUUS53 KOAX 200107
SVROMA
NEC119-139-141-200200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
806 PM CDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN NORTHEAST NEBRASKA
  THIS INCLUDES THE CITY OF NORFOLK
  PIERCE COUNTY IN NORTHEAST NEBRASKA
  PLATTE COUNTY IN NORTHEAST NEBRASKA

* UNTIL 900 PM CDT

* AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHWEST OF TILDEN TO
  14 MILES SOUTHWEST OF NEWMAN GROVE...OR FROM 31 MILES WEST OF
  NORFOLK TO 36 MILES WEST OF COLUMBUS...MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEWMAN GROVE...TILDEN AROUND 820 PM CDT
  MEADOW GROVE AROUND 825 PM CDT
  LINDSAY AROUND 830 PM CDT
  BATTLE CREEK AROUND 835 PM CDT
  CORNLEA AROUND 840 PM CDT
  HUMPHREY...PIERCE...TARNOV AROUND 845 PM CDT

WINDS OF 60 TO 80 MPH ARE POSSIBLE. FOR YOUR PROTECTION...GO TO THE
LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS.

LAT...LON 4224 9787 4156 9785 4160 9735 4225 9737

BYRD

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:55 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 19, 2:55 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
255 PM CDT MON JUN 19 2000

A MOIST AND UNSTABLE AIR MASS NOW IN PLACE ACROSS REGION PROVIDING
INGREDIENTS FOR TSTMS. APPEARS TO BE TWO SEPERATE DISTURBANCES IN
UPPER FLOW WILL PROVIDE UVV TO INITIATE AND SUSTAIN TSTMS TNGT INTO
TUE. FIRST EXTENDING FROM NE WY INTO ERN CO EJECTING OUT OF MAJOR
UPPER TROF ACROSS NRN RCKYS. THIS FEATURE WILL LIKELY AID IN
GENERATION OF TSTMS ALONG SFC TROF/DRY LINE WITHIN NEXT FEW HOURS.
TSTMS WILL LIKELY CONTINUE EAST THROUGH THE NIGHT INTO TUE INTO
EASTERN NEB AND WRN IA AS SFC TROF AND COLD FRONT MOVES EAST AND
INTERACTS WITH MOIST AND UNSTABLE AIR MASS PUMPED BY LOW LEVEL JET.
FEW OF THESE STORMS TNGT COULD BE SEVERE PER DAY 1 OUTLOOK.  SECOND
DISTURBANCE EXTENDS FROM WRN KS INTO TX PNHDL LIFTING NEWD. THIS
FEATURE INTERACTING WITH A MORE SUBTROPICAL TYPE AIR MASS WITH
EXTENSIVE MID AND LOW LEVEL MOISTURE GENERATING SHOWERS AND EMBEDDED
TSTMS ACROSS ERN KS AND WRN MO WHICH MAY WORK INTO PTNS SE NEB ANND
SW IA TNGT.

ON TUE CDFNT JUST CLEAR NERN NEB DURING MRNG HOURS. THESE REGION MAY
SEE SOME SHOWERS LINGER INTO AFTN BUT GENERALLY TREND TO A DRIER AND
MORE STABLE AIR MASS DURING DAY. REST OF AREA IN VICINITY AND AHEAD
OF FNT STILL APPEAR TO HAVE GOOD POTENTIAL FOR SHWRS AND TSTMS TUE
AS MAJOR UPPER TROF MOVES INTO AREA PROVIDING UVV ALONG WITH COOLING
MID LEVEL TEMPS. BASED ON CAPE...AND TOTAL TOTALS AREA FROM SW IA
INTO SE NEB MAY HAVE SEVERE RISK. SHOWERS AND THUNDERSTORMS TO END
THIS AREA DURING EVE AS FRONT AND UPPER FORICING MOVE AWAY.. ATTM
BASED ON LAPSE RATES AND STABILITY INDICES RISK OF INSTABILITY
SHOWE`RS WED WITH AFTN INSOLATION APPEARS SMALL.

.OMA...NONE.
WIESE

In the hours before

Special weather statement, Jun 19, 6:13 PM CDT, 1 hour 53 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
613 PM CDT MON JUN 19 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT IN AREAS OF
EASTERN NEBRASKA AND SOUTHWEST IOWA.

MOIST AND UNSTABLE AIR COVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST
IOWA.  STRONG SOUTH WINDS CONTINUE TO ALLOW THE NORTHWARD TRANSPORT
OF MOISTURE TONIGHT.  AN AREA OF SEVERE THUNDERSTORMS HAS BEEN
OCCURRING OVER CENTRAL NEBRASKA.  THIS ACTIVITY IS BEING DRIVEN BY
AN UPPER LEVEL DISTURBANCE.  THESE STORMS MAY BEGIN ENTERING
NORTHEAST NEBRASKA AFTER 8 PM AND SPREAD SOUTHEAST ACROSS THE REST
OF THE AREA DURING THE REMAINDER OF THE NIGHT.

WINDSHEAR PROFILES INDICATE THAT A FEW OF THESE STORMS MAY BECOME
SUPERCELLS.  WITH THE DEEP MOISTURE AVAILABLE...SOME SUPERCELLS MAY
BE OF THE HIGH PRECIPITATION TYPE.  MANY OF THESE STORMS WILL ALSO
BE HEAVY RAIN PRODUCERS THAT MAY PRODUCE FLASH FLOODING.

B SMITH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:28 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone62 min
Jun 19, 8:06 PM CDTSevere Thunderstorm WarningOAXMadison, Platte54 min
Jun 19, 8:34 PM CDTTornado WarningOAXMadison, Platte26 min
Jun 19, 8:55 PM CDTSevere Thunderstorm WarningOAXMadison, Pierce, Platte, Stanton, Wayne50 min
Jun 19, 8:57 PM CDTSevere Thunderstorm WarningOAXBoone63 min
Jun 19, 9:04 PM CDTTornado WarningOAXBoone26 min
Jun 19, 9:21 PM CDTSevere Thunderstorm WarningOAXWayne39 min
Jun 19, 9:29 PM CDTSevere Thunderstorm WarningOAXBoone, Platte46 min
Jun 19, 10:17 PM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton43 min
Jun 19, 11:59 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline, Seward46 min
Jun 20, 12:47 AM CDTSevere Thunderstorm WarningOAXCass, Otoe43 min
Jun 20, 2:11 AM CDTSevere Thunderstorm WarningOAXRichardson34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.